Rheumatolgist changed my drugs has this happened to you?

Rheumatolgist changed my drugs has this happened to you?

Hello you lovely understanding people,

My drugs have just be changed HYDROX 400mg to 200mg after 6 months (diagnosed only 6 months for aggressive RA) as my stomach was not good i was on and off the loo to often. My liver results are raised although they are still keeping me on 17.5mg MTX and my Predisolone has been raised to 10 mg for 7 days and then to reduce to 5mg. Just looking for any feed back really? I have also been told I have a polyp in my gallbladder and GP has written to surgeon to see if it should be removed? They are asking to see if it is the Polyp that is making my liver results raised? I have been so tearful and finding it hard to cope ☹️☹️ I feel my life is over struggling to work but just trying to keep going 👊🏻😁 6 months without even a glass of wine ☹️ Which I miss so very much 🙁 How I cannot wait to be able to sip a glass of red 🍷

Thank you for listening - and wishing good days to you all 😘👯😘

9 Replies

oldestnewest
  • Hi-It doesn't seem fair at all does it? But some days are better than others and this is just one of those not so great ones. I think prednisolone can make us a bit 😢 at times so that probably isn't helping. Working is tough. I understand what you mean about 'struggling to work' as I just about scrape through each day; working longer and longer hours to try and do the same job I used to be able to do in less hours -which is counterproductive. I think we get used to it all over time though and dwell less over the bad days so that we can enjoy the good ones more. As for the 🍷, I do have a sneaky white wine now and again as it doesn't seem as bad as the red on my liver lol...not that I'm recommending it! 😈Hopefully, your body will settle down enough soon so that you can get somewhere back to your new-found reality. Chin up x

  • Please don't despair. It does take time, but most of us get to a reasonable balance of medication and pain management so that we can cope most of the time. There are always ups and downs though and you do need to tell your medical team what's going on, so they can adjust meds as necessary. Wishing you all the best.

  • Hi doughnut61, sorry to hear you are struggling at the moment. Once they sort out the best way to treat your RA it will get better. I would guess they have increased the steroids to give you a boost while you reduce the hydrox. In the meantime have lots of lovely puppy cuddles with that gorgeous dog in the photo. By the way I think that frog looks very suspicious! X

  • Hello there, Moomin8 has just anwered exactly as I wanted to say. You are even better off than I am or is it me who is better..lol!. My story is, my RA is agressive. Been with it for the past two years now. I think my rheumy is tired of me and am scared of biologics as he is. The difference with me is that, my body hasnt yet reacted against any meds or atleast it hasn't refused the thick of drug store I have become. I take 30mg mtx, 400mg plequenil, 15mg prednisolon and 5mg megafol and still, am feeling like a zombie through out the day. Working is excruciating and walking is in uphill task. I smile through the tears just to make the day.Mornings are the worst. I am just seeing myself griding to a halt soon but I ain't giving up yet. I hv tried all the dietry suggestions but nothing has worked. As Moomin8 put it, I enjoy the bright days however few as they are. I have learnt to survive. You are not alone, it is a sad situation but hang in there.

  • First, check the package of the Hydroxychloroquine and see if the brand is Quinoric. Quinoric has been earmarked on here as a culprit for causing diarrhoea.

    If it is not Quinoric, then you need to take a proton pump inhibitor (tablet form) to reduce the level of acid in the stomach. Omeprazole is a good one which I use. You can buy it over the counter but it is expensive, eg 20 mg dose is about the minimum and that is £10/week. Some people are prescribed this with Hydroxy but I guess it is not automatic as not everybody needs it, and it has its own side effects and is expensive. I've tried others like Zantac but they were no help and Zantac cost me £12 for I think a week's supply.

    Be quick in acting on the above because you might end up with a stomach ulcer.

    It would be worth having a test for helicobactor-pylori - a stomach bug which causes ulcers, as this will compound the effect of Hydroxy, and it is very very common.

    I had helicobactor-pylori and side effects from Hydroxy which caused severe stomach problems (diarrhoea and pain in the naval area) and I had to have a gastroscopy and colonoscopy urgently because the symptoms had been going on for a few months, so don't leave it as these tests are really unpleasant. The result was gastritis/stomach ulcer and I am still getting severe pain in the naval area if I don't take Omeprazole. I am hoping that will cure it eventually.

    There is a lot of info on here about the Hydroxy causing diarrhoea which you will find if you do a search.

    Polyps should always be removed as they almost invariably turn cancerous.

    I thought you could have a limited amount of alcohol with these drugs but, of course, not with your liver results.

    If the diarrhoea is constant and frequent, it does not sound so dangerous but liver cancer does cause diarrhoea - not like gastroenteritis where you can usually wait till you get to a nearby loo but sudden one offs which you cannot control and cannot get to a loo in time.

    Have you had a blood test for liver cancer - Se 125 Ca?

    Hope this helps.

  • Omeprazole should always be taken with Prednisolone to svoid stomach bleeds. Your Doc should have given you them on prescription.

  • I had the same symptoms with Naproxen. I was allergic to Prednisolone so only took it twice for a few days/week or so. I came out in an itchy rash but did not notice stomach problems. It was worst with Hydroxychloroquine, and I think in particular Quinoric - I did not have stomach problems the first time I took Hydroxy but it was not Quinoric.

    To be honest, my whole problem is GPs not wanting to spend any money. They did their level best to force me to go private and it is the devil's own job trying to get an appt, let alone treatment. I am perfectly sure I was not given Omeprazole because of the cost.

    I bought some yesterday in Sainsbury's which has a Lloyd's pharmacy. It is cheaper than Boot's at £8.39 for a week's supply of 20 mg. I can't get an appt to get a prescription which I am sure will be refused. It is bad considering I have gastritis (which was a stomach ulcer but it is clearing up), and it was caused entirely by the GP giving me the wrong brand of Hydroxy and not giving me the Omaprazole and on top of everything else refusing to see me from Sep to Dec. I needed an appt then because I had a positive private test result for h-pylori, a stomach bug that causes stomach ulcers. Therefore, I should never have needed the gastroscopy and colonoscopy. It is a case of false economy by the GP. It was extremely stressful and unpleasant.

  • I know what you mean - The inability to have a glass of red wine was almost the hardest part of the MTX for me. Other than the headache, etc. But I was convinced that those wouldn't be so bad with a glass of wine - ha ha.. Hope things get straightened out soon!

  • Thanks to all for replying 😘 I have had ultra sound on my liver and fortunately no signs of damage just a polyp in my gall bladder. Hope you all have a pain free weekend !!

You may also like...